Alert archive / Missouri / Flash Flood Watches in 2014

Flash Flood Watch 5, NWS St. Louis, MO

October 1, 201418 counties in Missouri; 9 counties in Illinois

NWS St. Louis, MO issued this flash flood watch at Oct 1, 2014, 2:53 PM CDT for 18 counties in Missouri; 9 counties in Illinois. It took effect at Oct 1, 2014, 7:00 PM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2014, 2:53 PM CDT (19:53 UTC)
In effect from
Oct 1, 2014, 7:00 PM CDT
Expired
Oct 3, 2014, 4:06 AM CDT
In force
33 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 27 counties

Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Gasconade County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Shelby County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 78 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WGUS63 KLSX 011953
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT WED OCT 1 2014

MOZ034-041-042-047>051-059-021200-
/O.NEW.KLSX.FF.A.0005.141002T0000Z-141003T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-
CALLAWAY MO-MONTGOMERY MO-GASCONADE MO-
INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY
253 PM CDT WED OCT 1 2014

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...EAST 
  CENTRAL MISSOURI AND NORTHEAST MISSOURI...INCLUDING THE 
  FOLLOWING COUNTIES...IN CENTRAL MISSOURI...AUDRAIN MO...BOONE 
  MO...CALLAWAY MO...COLE MO...MONITEAU MO AND OSAGE MO. IN 
  EAST CENTRAL MISSOURI...GASCONADE MO AND MONTGOMERY MO. IN 
  NORTHEAST MISSOURI...MONROE MO.

* FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING

* HEAVY RAIN IS EXPECTED TO DEVELOP THIS EVENING AND PERSIST OVER
  PARTS OF THE AREA TONIGHT. THERE ARE INDICATIONS THAT SEVERAL
  ROUNDS OF THUNDERSTORMS MAY TRAIN OVER THE SAME LOCATIONS
  TONIGHT INTO THURSDAY PRODUCING POCKETS OF VERY HEAVY RAIN.
  RAINFALL AMOUNTS IN EXCESS OF 3 INCHES WITH LOCALLY HIGHER
  AMOUNTS ARE POSSIBLE.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

CARNEY
5 follow-up statements
567 
WGUS63 KLSX 020541
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 AM CDT THU OCT 2 2014

ILZ058>060-095>099-MOZ018-019-026-027-035-036-052-060-021800-
/O.EXA.KLSX.FF.A.0005.000000T0000Z-141003T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-
RALLS MO-PIKE MO-LINCOLN MO-WARREN MO-
INCLUDING THE CITIES OF...LITCHFIELD...QUINCY...HANNIBAL...
BOWLING GREEN
1241 AM CDT THU OCT 2 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF ILLINOIS AND 
  MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...
  ADAMS IL...BROWN IL...CALHOUN IL...GREENE IL...JERSEY IL...
  MACOUPIN IL...MONTGOMERY IL AND PIKE IL. IN MISSOURI...KNOX 
  MO...LEWIS MO...LINCOLN MO...MARION MO...PIKE MO...RALLS MO...
  SHELBY MO AND WARREN MO.

* THROUGH THIS EVENING

* HEAVY RAIN IS EXPECTED TO COME IN WAVES OF THUNDERSTORMS
  OVERNIGHT AND DURING THE DAY ON THURSDAY. RAINFALL AMOUNTS IN
  EXCESS OF 3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

MOZ034-041-042-047>051-059-021800-
/O.CON.KLSX.FF.A.0005.000000T0000Z-141003T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-
CALLAWAY MO-MONTGOMERY MO-GASCONADE MO-
INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY
1241 AM CDT THU OCT 2 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND 
  NORTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN 
  CENTRAL MISSOURI...AUDRAIN MO...BOONE MO...CALLAWAY MO...COLE 
  MO...MONITEAU MO AND OSAGE MO. IN EAST CENTRAL MISSOURI...
  GASCONADE MO AND MONTGOMERY MO. IN NORTHEAST MISSOURI...
  MONROE MO.

* THROUGH THIS EVENING

* HEAVY RAIN IS EXPECTED TO COME IN WAVES OF THUNDERSTORMS
  OVERNIGHT AND DURING THE DAY ON THURSDAY. RAINFALL AMOUNTS IN
  EXCESS OF 3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

CVKING
620 
WGUS63 KLSX 021048
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
548 AM CDT THU OCT 2 2014

ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059-
060-030000-
/O.CON.KLSX.FF.A.0005.000000T0000Z-141003T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-
MONROE MO-RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-
COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-
GASCONADE MO-WARREN MO-
INCLUDING THE CITIES OF...LITCHFIELD...QUINCY...HANNIBAL...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY
548 AM CDT THU OCT 2 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...ADAMS IL...BROWN IL...CALHOUN IL...
  GREENE IL...JERSEY IL...MACOUPIN IL...MONTGOMERY IL AND PIKE 
  IL. IN MISSOURI...AUDRAIN MO...BOONE MO...CALLAWAY MO...COLE 
  MO...GASCONADE MO...KNOX MO...LEWIS MO...LINCOLN MO...MARION 
  MO...MONITEAU MO...MONROE MO...MONTGOMERY MO...OSAGE MO...
  PIKE MO...RALLS MO...SHELBY MO AND WARREN MO.

* THROUGH THIS EVENING

* HEAVY RAIN IS EXPECTED TO COME IN WAVES OF THUNDERSTORMS TODAY
  AND INTO TONIGHT. RAINFALL AMOUNTS IN EXCESS OF 3 INCHES WITH
  LOCALLY HIGHER AMOUNTS ARE POSSIBLE.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

TILLY
817 
WGUS63 KLSX 022010
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT THU OCT 2 2014

ILZ100-MOZ061-031100-
/O.EXB.KLSX.FF.A.0005.000000T0000Z-141003T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON IL-ST. CHARLES MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...ST CHARLES
310 PM CDT THU OCT 2 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST ILLINOIS 
  AND EAST CENTRAL MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN SOUTHWEST ILLINOIS...MADISON IL. IN EAST 
  CENTRAL MISSOURI...ST. CHARLES MO.

* THROUGH LATE TONIGHT

* HEAVY RAINFALL HAS ALREADY FALLEN LATE WEDNESDAY NIGHT AND INTO
  THURSDAY MORNING OVER THE NORTHERN PORTIONS OF ST CHARLES COUNTY
  MISSOURI AND MADISON COUNTY ILLINOIS WITH ADDITIONAL WAVES OF
  HEAVY RAINFALL PRODUCING THUNDERSTORMS EXPECTED TO IMPACT THE
  AREA THIS EVENING AND INTO THE OVERNIGHT. TOTAL RAINFALL AMOUNTS
  IN EXCESS OF 4 INCHES ARE POSSIBLE.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

MOZ018-019-026-027-034-035-041-042-047>050-030500-
/O.EXT.KLSX.FF.A.0005.000000T0000Z-141003T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-
INCLUDING THE CITIES OF...HANNIBAL...COLUMBIA...MEXICO...
JEFFERSON CITY
310 PM CDT THU OCT 2 2014

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL MISSOURI AND NORTHEAST MISSOURI...
  INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL MISSOURI...
  AUDRAIN MO...BOONE MO...CALLAWAY MO...COLE MO...MONITEAU MO 
  AND OSAGE MO. IN NORTHEAST MISSOURI...KNOX MO...LEWIS MO...
  MARION MO...MONROE MO...RALLS MO AND SHELBY MO.

* UNTIL MIDNIGHT CDT TONIGHT

* HEAVY RAINFALL IN EXCESS OF 3 INCHES HAS ALREADY FALLEN LATE
  WEDNESDAY NIGHT AND INTO THURSDAY MORNING OVER THE AREA WITH
  ADDITIONAL WAVES OF HEAVY RAINFALL PRODUCING THUNDERSTORMS
  EXPECTED TO IMPACT THE AREA THIS EVENING. TOTAL RAINFALL AMOUNTS
  IN EXCESS OF 6 INCHES ARE POSSIBLE.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

ILZ058>060-095>099-MOZ036-051-052-059-060-031100-
/O.EXT.KLSX.FF.A.0005.000000T0000Z-141003T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-PIKE MO-MONTGOMERY MO-LINCOLN MO-
GASCONADE MO-WARREN MO-
INCLUDING THE CITIES OF...LITCHFIELD...QUINCY...BOWLING GREEN
310 PM CDT THU OCT 2 2014

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...ADAMS IL...BROWN IL...CALHOUN IL...
  GREENE IL...JERSEY IL...MACOUPIN IL...MONTGOMERY IL AND PIKE 
  IL. IN MISSOURI...GASCONADE MO...LINCOLN MO...MONTGOMERY MO...
  PIKE MO AND WARREN MO.

* THROUGH LATE TONIGHT

* HEAVY RAINFALL IN EXCESS OF 3 INCHES HAS ALREADY FALLEN LATE
  WEDNESDAY NIGHT AND INTO THURSDAY MORNING OVER THE AREA WITH
  ADDITIONAL WAVES OF HEAVY RAINFALL PRODUCING THUNDERSTORMS
  EXPECTED TO IMPACT THE AREA LATE INTO THE NIGHT TOTAL RAINFALL
  AMOUNTS IN EXCESS OF 6 INCHES ARE POSSIBLE.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

TES
569 
WGUS63 KLSX 030324
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1024 PM CDT THU OCT 2 2014

ILZ095>097-MOZ036-051-052-059>061-030430-
/O.CAN.KLSX.FF.A.0005.000000T0000Z-141003T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IL-BROWN IL-PIKE IL-PIKE MO-MONTGOMERY MO-LINCOLN MO-
GASCONADE MO-WARREN MO-ST. CHARLES MO-
INCLUDING THE CITIES OF...QUINCY...BOWLING GREEN...ST CHARLES
1024 PM CDT THU OCT 2 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS AND
MISSOURI HAS BEEN CANCELLED. SHOWERS AND ISOLATED THUNDERSTORMS
ARE DIMINISHING...SO THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

MOZ018-019-026-027-034-035-041-042-047>050-030430-
/O.CAN.KLSX.FF.A.0005.000000T0000Z-141003T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-
INCLUDING THE CITIES OF...HANNIBAL...COLUMBIA...MEXICO...
JEFFERSON CITY
1024 PM CDT THU OCT 2 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI AND
NORTHEAST MISSOURI HAS BEEN CANCELLED. SHOWERS AND ISOLATED 
THUNDERSTORMS ARE DIMINISHING...SO THE FLASH FLOOD WATCH HAS BEEN
CANCELLED.

$$

ILZ058>060-098>100-031100-
/O.CON.KLSX.FF.A.0005.000000T0000Z-141003T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-CALHOUN IL-JERSEY IL-
MADISON IL-
INCLUDING THE CITIES OF...LITCHFIELD...EDWARDSVILLE
1024 PM CDT THU OCT 2 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CDT FRIDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS...
  INCLUDING THE FOLLOWING COUNTIES...IN SOUTH CENTRAL 
  ILLINOIS...MONTGOMERY IL. IN SOUTHWEST ILLINOIS...CALHOUN 
  IL...GREENE IL...JERSEY IL...MACOUPIN IL AND MADISON IL.

* UNTIL 6 AM CDT FRIDAY

* HEAVY RAINFALL IN EXCESS OF 3 INCHES HAS ALREADY FALLEN THROUGH
  THIS EVENING OVER THE AREA. ADDITIONAL WAVES OF HEAVY RAINFALL
  PRODUCING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE
  AREA THROUGH DAYBREAK ON FRIDAY. TOTAL RAINFALL AMOUNTS IN
  EXCESS OF 7 INCHES ARE POSSIBLE.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

BYRD
316 
WGUS63 KLSX 030906
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
406 AM CDT FRI OCT 3 2014

ILZ058>060-098>100-031015-
/O.CAN.KLSX.FF.A.0005.000000T0000Z-141003T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-CALHOUN IL-JERSEY IL-
MADISON IL-
INCLUDING THE CITIES OF...LITCHFIELD...EDWARDSVILLE
406 AM CDT FRI OCT 3 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ILLINOIS AND
SOUTHWEST ILLINOIS HAS BEEN CANCELLED. THE POTENTIAL FOR FLASH
FLOODING FROM HEAVY RAINFALL HAS ENDED ACROSS THE REGION. ANY
REMAINING RAINFALL IS LIGHT AND WILL END BEFORE DAYBREAK.

$$

GLASS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Oct 1, 1:24 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Oct 1, 1:24 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
124 PM CDT Wed Oct 1 2014

.UPDATE:
Issued at 1103 AM CDT Wed Oct 1 2014

Area of showers and thunderstorms has moved into northeast
Missouri, and will eventually cross the river into west central
Illinois. This area is being driven by an modest level moisture
convergence that will persist into the afternoon hours. Have upped
PoPs to accordingly to cover going trends this morning, and have
likely PoPs going over central and northeast Missouri and west
central Illinois this afternoon. Lowered highs a bit over the far
northwestern part of the CWA today where persistent rain is most
likely to hold down temperatures.

Still looks like greatest chance of any severe weather will be
later today into this evening when instability will be the
greatest. Most likely it will be near the outflow boundary from the
current convection as deep layer shear increases over the area.

Britt

&&

.SHORT TERM:  (Through Late This Afternoon)
Issued at 226 AM CDT Wed Oct 1 2014

As expected the convection stayed west of the CWA overnight with
parts of northeast Kansas, eastern Nebraska, western Iowa, and
northern Missouri picking up some hefty precipitation totals from
training convection. Model guidance depicts a slow eastward movement
to the convection this morning, with additional storms likely firing
during the afternoon across northwest or central Missouri.  The
front that settled to our south yesterday evening will lift north as
a warm front today, allowing temperatures to rise well above average
again.

CVKING

.LONG TERM:  (Tonight through Tuesday)
Issued at 226 AM CDT Wed Oct 1 2014

Thunderstorms should increase in coverage and intensity tonight
as next upper level disturbance rounding the base of the large
scale trof at the moment lifts northeast across the southern
Plains into the Midwest. Combine this synoptic lift with a
strengthening low level jet and the result should be some hefty
convection across northern Missouri into west central Illinois.
Training convection could lead to some rainfall totals in excess
of 2 inches and the threat of flash flooding will need to be
monitored. Will not issue a watch due to dry antecedent
conditions. Slight risk of severe thunderstorms from SPC reaches
into central and northeast Missouri. Could certainly be some
reports of large hail and damaging winds with the strongest cells.

Complex of thunderstorms will be weakening and exiting into WFO ILX
area Thursday morning with attention turning to the cold front
moving into Missouri from the west. Thunderstorms again expected to
develop, maybe in waves on Thursday, along and ahead of the
front. These storms will be capable of producing the full gamut
of severe weather, especially given the favorable shear profile.
The exact timing, location, and severity of convection will be
modulated by mesoscale features such as outflow boundaries.

Expect most of the convection to be exiting the area by 06Z Friday
with only a few showers lingering after midnight as the cold front
sweeps across the CWA.

Friday looks windy and much colder as upper level low moving
southeast across the upper Midwest deepens the long wave trof as it
slides east of the CWA. Colder than normal conditions expected on
Saturday with temperatures only rising into the 50s.

Temperatures to slowly warm the remainder of the extended but there
is some indications that this long wave trof will stay parked to our
east, keeping northwest flow alive and well overhead.  A disturbance
moving southeast within that flow could bring few sprinkles or rain
showers to the CWA on Sunday/Sunday night.

CVKING

&&

.AVIATION:  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 123 PM CDT Wed Oct 1 2014

Expect occasional showers and thunderstorms with MVFR and possible
IFR conditions at all of the terminals during this period. Showers
and thunderstorms will be mostly likely at KUIN and KCOU this
afternoon and will become widespread across the area overnight
tonight into early Thursday. Additional thunderstorms will be
possible on Thursday afternoon ahead of a cold front that will
move across the area. A few severe thunderstorms are possible with
hail and strong wind gusts.

Specifics for KSTL: Expect thunderstorms to move into the area as
early as this evening. Expect the greatest chance to be overnight
with MVFR conditions. Then expect a lull in the rain during the
morning and early afternoon before additional thunderstorm move
into the area ahead of a cold front late on Thursday afternoon.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 1, 3:17 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
317 AM CDT WED OCT 1 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
317 AM CDT WED OCT 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL INCREASE ALONG AND NORTH OF INTERSTATE 70 LATER
TODAY AND ESPECIALLY TONIGHT. LOCALLY HEAVY RAINFALL ALONG WITH A
FEW REPORTS OF LARGE HAIL OR DAMAGING WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL CONTINUE ON THURSDAY. SOME OF THE STORMS ON
THURSDAY AFTERNOON AND EVENING COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 3:30 PM CDTSevere Thunderstorm WarningLSXBoone, Cole, Moniteau45 min
Oct 1, 4:12 PM CDTTornado WarningLSXBoone, Cole, Moniteau48 min
Oct 1, 4:53 PM CDTTornado WarningLSXBoone, Callaway, Cole, Osage52 min
Oct 1, 5:41 PM CDTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Osage34 min
Oct 1, 5:37 PM CDTAreal Flood AdvisoryLSXAdams, Brown4 hr
Oct 1, 6:25 PM CDTFlash Flood WarningLSXBrown4 hr

Nearby

Flash Flood Watches in Missouri, 2014Flash Flood Watches in Illinois, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.